Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 489, NWS Norman, OK

July 18, 2005Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2005, 6:39 PM CDT for Woods County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2005, 6:39 PM CDT (23:39 UTC)
Expired
Jul 18, 2005, 7:15 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Woods County, OK

The radar

The Vance AFB radar (KVNX), 66 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:29 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 18, 2:29 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON JUL 18 2005

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER SRN OK/ N TX AGAIN THIS AFTN IN VICINITY OF PERSISTENT UPR
SHEAR AXIS. MOISTURE APRS TO BE A BIT MORE ABUNDANT TODAY AND
ACTIVITY IS A LITTLE MORE WIDESPREAD THIS AFTN. OTHER AREA OF
CONCERN THIS AFTN AND EVENING WILL BE ACROSS NRN ZONES. OUTFLOW
BOUNDARY FROM OVERNIGHT TSTM COMPLEX OVER KS IS STILL EVIDENT IN
SFC OBS AND ON SAT ACRSS NRN OK. CONVERGENCE ALONG THE BOUNDARY
MAY BE SUFF TO ALLOW THUNDERSTORMS TO DEVELOP THIS AFTN/EVE THERE.
FOR TUESDAY SFC BOUNDARY EXPECTED TO WEAKEN/LIFT NORTH. SHEAR AXIS
ACRS SERN OK EXPECTED TO CONTINUE WEAKENING BUT WITH MOIST AMS
STILL IN PLACE WILL CONTINUE WITH LO POPS THERE FOR ANOTHER DAY.
WILL KEEP FCST DRY WITH GRDLY WARMNING TEMPS FROM WED INTO THE
WEEKEND AS UPR RDG BUILDS EWD OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  95  73  96 /  30  20  10  10
HOBART OK         71  98  73  98 /  20  10  10  10
WICHITA FALLS TX  74  98  74  99 /  30  10  10  10
GAGE OK           70  96  71  99 /  30  10  10  10
PONCA CITY OK     74  95  75  97 /  30  20  10  10
DURANT OK         74  94  74  95 /  30  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02
Hazardous weather outlook, Jul 18, 5:12 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUL 18 2005

OKZ004>048-050>052-TXZ083>090-191200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG STORMS
ARE LIKELY.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ALONG A LARGE
OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA THROUGH SUNSET. THESE
STORMS WILL MOVE LITTLE AND MAY POSE A RISK OF FLASH FLOODING OF
SMALL AREAS IN THE NEAR-TROPICAL AIRMASS. OTHER STORMS WILL PERSIST
ACROSS THE SOUTHERN HALF OF OKLAHOMA THROUGH SUNSET IN AN AREA OF
WEAK AND BROAD LIFT. SMALL HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE
IN EACH AREA WITH SOME OF THE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY AND PERSISTENT RAINFALL IN SLOW-MOVING STORMS OVER NORTH
CENTRAL OKLAHOMA WILL INCREASE THE RISK FOR FLASH FLOODING THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THE FRONTAL BOUNDARY WILL SLOWLY LIFT TO THE NORTHEAST
TUESDAY...WITH THUNDERSTORMS POSSIBLE ALONG THE FRONT IN NORTH
CENTRAL AND CENTRAL OKLAHOMA. ONCE THE FRONT WEAKENS AND MOVES BACK
INTO KANSAS... THE CHANCE OF THUNDERSTORMS WILL DECREASE
SIGNIFICANTLY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

In the hours before

Special weather statement, Jul 18, 1:23 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT MON JUL 18 2005

OKZ045-TXZ090-181845-
CLAY TX-JEFFERSON OK-
123 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF RYAN
TO TERRAL AT 123 PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Jul 18, 3:46 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT MON JUL 18 2005

OKZ046-050-182115-
CARTER OK-LOVE OK-
346 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF
ARDMORE TO 4 MILES NORTHWEST OF MARIETTA AT 346 PM CDT...MOVING
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS ARE PRODUCING VERY FREQUENT LIGHTNING.

PEOPLE IN CARTER AND LOVE COUNTIES...INCLUDING THE CITY OF ARDMORE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.  REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 4:30 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT MON JUL 18 2005

OKZ041-182200-
MURRAY OK-
430 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF
SULPHUR TO 3 MILES SOUTH OF DOUGHERTY AT 430 PM CDT...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. PEOPLE AROUND
THE TURNER FALLS...LAKE OF THE ARBUCKLES...DAVIS AND SULPHUR SHOULD
MOVE INSIDE AND PREPARE FOR FREQUENT LIGHTNING.

PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Jul 18, 4:48 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUL 18 2005

OKZ037-TXZ086-182215-
TILLMAN OK-WICHITA TX-
448 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WICHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BURKBURNETT AT 448
PM CDT...MOVING EAST AT 5 MPH.

FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE LIKELY. SEVERE
WEATHER MAY DEVELOP IF THE STORM CONTINUES TO STRENGTHEN.

PEOPLE IN SOUTHEASTERN TILLMAN AND NORTHERN WICHITA COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 5:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT MON JUL 18 2005

OKZ051-052-182215-
BRYAN OK-MARSHALL OK-
503 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF
MCBRIDE TO 13 MILES SOUTHWEST OF CARTWRIGHT AT 503 PM CDT...MOVING
EAST AT 15 MPH.

THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. BOATERS ON LAKE
TEXOMA SHOULD MOVE TO SHORE QUICKLY.

PEOPLE IN BRYAN AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 6:10 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT MON JUL 18 2005

OKZ005-182330-
WOODS OK-
610 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CAPRON AT 610 PM
CDT...MOVING NORTHWEST AT 5 MPH.

HAIL TO DIME SIZE AND WINDS AROUND 40 MPH ARE POSSIBLE.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:58 PM CDTSevere Thunderstorm WarningOUNGrant48 min
Jul 18, 5:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa45 min
Jul 18, 6:15 PM CDTSevere Thunderstorm WarningOUNWoods30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.